MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490305-10
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing, the fully articulating catheter was not functioning.There was no report of patient involvement or patient injury.
 
Additional Manufacturer Narrative
The fully articulating catheter has been returned and evaluated by the failure analysis (fa) team.The catheter was tested for continuity and air leak and passed.Visual inspection was performed and found no damage to the catheter insulation.The vision probe was used to inspect the inside of the catheter shaft, and no liner damage was found.The catheter was found to have dirty fibers on the sensor connector.Upon inspection, a heat stake anomaly was identified on all five of the welded pegs that hold the board in place.It appears that these pegs were not fully compressed during heat staking.During primary failure analysis, it was observed that the material edges were peeling.Given that the adhesive edges were peeling due to the excess adhesive failure mode, there was a potential for fragments to fall into the patient if this failure mode were to recur.Further, inspection during primary failure analysis identified peeled excess loctite that was no longer observed during advanced failure analysis, indicating it had become detached.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24990327
Report Number2955842-2026-22921
Device Sequence Number13287093
Product Code EOQ
UDI-Device Identifier00886874124796
UDI-Public(01)00886874124796(10)K13250324
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490305-10
Device Catalogue Number490305
Device Lot NumberK13250324 0004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown